# SDR QMLA2017082617085

- Difficulty date: August 26, 2017
- Submitted: August 29, 2017
- Operation: Air carrier
- Aircraft: N808LF
- Make and model: Snias AS350B3
- Aircraft serial: 4983
- Aircraft time: 1,937 hours, 5,556 cycles
- Engine: Tmeca ARRIEL1
- Engine time: 1,937 hours, 4,818 cycles
- System (JASC): 7160 · Engine Air Intake System
- Part: Seal
- Part number: 1350A3103
- Condition: Torn
- Location: Intake
- Part time: 1,937 hours, 5,556 cycles
- Stage of operation: AA
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

AIRCRAFT AND CREW WERE IN ROUTE TO THE DESTINATION . ABOUT 10 MINUTES OUT FROM THE DESTINATION, ALL CREW MEMBERS SMELLED A BURNING ODOR AND WITHIN 10 SECONDS OF NOTING THE BURNING ODOR THE ENGINE DISPLAY SCREEN DISPLAYED AN ENGINE FLI (FLIGHT LIMITATION INDICATOR) FAILURE ADVISORY MESSAGE. PILOT ELECTED TO PERFORM A PRECAUTIONARY LANDING AT A SOCCER FIELD. A SECOND AIRCRAFT WAS QUICKLY DISPATCHED TO THE LANDING SITE FOR PATIENT TRANSFER AND COMPLETION OF PATIENT TRANSPORT. MAINTENANCE WAS NOTIFIED AND THE ON-DUTY MECHANIC WAS DISPATCHED TO INVESTIGATE. ON 8-28-17 IT WAS DETERMINED THAT AN AFT SECTION OF THE INLET BARRIER FILTER SEAL BECAME DE-BONDED FROM THE FRAME THAT THE FILTER SLIDES INTO THE ENGINE INTAKE HOUSING. THE AFT PORTION OF THE SEAL WAS INGESTED INTO THE ENGINE, THUS CAUSING THE SMELL TO BE FORCED THROUGH THE P3 SYSTEM AND INTO THE CABIN. ENGINE WILL BE REPLACED TO DETERMINE THE EXTENT OF INTERNAL FAILURE.
